helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

inspector

Members
  • Content count

    133
  • Joined

  • Last visited

  • Days Won

    1

inspector last won the day on September 22 2010

inspector had the most liked content!

Community Reputation

2 Neutral

About inspector

  • Rank
    Advanced Member
  • Birthday 01/01/1970

Profile Information

  • Location
    Stockton, CA.
  1. Thank you for the suggestions. It's ridiculous how the price of medicine has skyrocketed, many times just because they can. I sincerely appreciate your information, Steve
  2. I have been taking Carbidopa 25 mg with each dose of sinemet, otherwise I get really nauseous along with digestive distress. Well the drug mfg' s have seen the opportunity to gouge for this drug. Now that the copays are ridiculous, it's become unaffordable. Are there any suggestions for taking sinemet to offset the side effects? I've changed drug coverage three times in three years because once they see the cost of the carbidopa I get a letter saying they're terminating coverage of Carbidopa. I appreciate your thoughts and continued tireless support of the PD community. Thank you! Steve
  3. I've been told that my stomach emptying is slow, so getting the benefits of the meds is hit or miss. The duopa-pump has been suggested but I'd rather try non-invasive treatments first. In your practice, what do you suggest for your patients to try? With the duopa-pump, how does the patient get around meal timing (protein-med separation etc) with automatic injection? I appreciate any thoughts you have to share, Thank you!
  4. Thank you! Is it typical to restrict PD meds for 10-11 hrs? Ahead of this type of procedure? Thank you for your help!
  5. I've read in the past where certain sedatives are not recommended for PD patients. I'm going in for a EGD and colonoscopy shortly and the last time I was given demerol and versed (sp) which seemed to really hit hard. I had a difficult time waking up and very uncoordinated. That was six years ago and now my PD symptoms have progressed. Falling is a real concern. To make matters worse, I cannot take any PD meds after midnight the night before. The procedure is 10-1/2 hrs. later. Is there any suggestions or is this drug combo OK?
  6. Thank you for explaining the dosages and how to use regular C/L alongside the extended release C/L. This is very informative. I tried cutting back by experimenting but I started feeling pretty lousy. Thanks for your help and I will involve my doctor as suggested.
  7. I want to reduce the number of 25/100 c/l tablets I am now taking to a more reasonable level, safely. What would you suggest? I was on 1/2 tab 25/100 3X a day last July. Due to RLS, or jerking kegs at night, my doses have increased considerably. I'm taking 1-1/2 25/100 about every 3-1/2 hrs with 1_50/200Dr, 1/2 25/100 at bedtime and once during the night. It basically is 12 or so 25/100 in 24 hrs. I would like to get to a more reasonable level. Thanks!
  8. I know everyone with PD is different but using C/L to offset symptoms for freezing, slowness, etc. Seem pretty common. The med is adjusted up or down in quantity, time or both until the best combination is found. My problem is I can't tell when I'm off or on, except I notice a tightness of the chest and perhaps a bit light headed. The C/L doesn't change my gait, balance or much else I can see. Since I have been on C/L, I've been having a hard time combating RLS (jerking legs) in the evening or trying to sleep. Just before bed, I take 1-50/200 CR, 1-25/100 c/l which will give me +/- 4-5 hrs. Sleep. Redosing during the night takes me to waking time. The leg jerking became an issue when my MDS started me on c/l and pushed for higher dose. 50/200. 4-5Times a day. I wasn't on any meds prior. I'm now wondering if I'm overdosed due to RLS and having trouble defining on/off. Thank you for your thoughts.
  9. Recently my MDS has wanted to switch me from the std. C/L dosing (1-1/2 25/100 4X day plus 50/200 CR at night) to Rytary. I take carbidopa 25 mg. so my stomach can tolerate the C/L with each dose. Does Rytary have the same effect on the digestive tract that would still require the carbidopa in all likely hood? Thanks you for all the help you extend to the PD patients!
  10. My MDS has switched me from regular C/L (1-1/2 tab 5X day) to Rytary. To ease stomach distress, I take 25 mg of carbidopa with each dose. Should I use the carbidopa with Rytary? Thanks!
  11. I had a barium test to evaluate my swallowing and the only real thing that showed was mild uncoordination of the esophagus at the lower end. About 5 yrs. before DX with PD, I had a Nissen fundoplication for reflux. Now as PD progresses, I'm concerned about problems arising due to the tightened sphincter. I would imagine this problem has happened before. I would appreciate any thoughts you could share. Thank you!
  12. Thank you very much!
  13. With PD is it critical to monitor blood pressure during the day or only if hypotension is being treated? I have been relying on the blood pressure checks when seeing different doctors. Usually the longest time between checks would be 2 mos. Thank you.
  14. Thank you!
  15. I have been having difficulty controlling "leg jerks" in early evening lately and more so at night. It seems as I increased my carbidopa/levadopa daytime doses, the leg jerking at night has become more of an issue or it's coincidence. Per my MDS directions, I was suppose to increase my C/L to 4X day of 50/200 C/L. I had been on 1/2 tab 25/100 3x day. I had started Klonopin .5 mg which workrd for the leg situation but rapidly became ineffective requiring increasingly stronger doses. Weaning off the benzo over a 4-5 wk.period, I switched to .125mg. Mirapex, 25/100 CR, 1/2 of 25/100 C/L with a 25 mg. Lodosyn, and occassionaly tylenol for pain. I take this about 45-50 mins. before bed but within 30-40 mins of going to bed, the leg jerking wakes me up. It'll go on for 2-3 hrs. or until I get up. Sometimes I am able to sleep 3-4 hrs. before it wtarts then get up and take a 25/100 CR with Lodosyn. It's now becoming a regular occurance to have the leg jerks 30-40 mins. after going to bed, and starting around 8:30 in the evening while laying down watching TV. My present dosing is 1-1/2 C/L with 25 mg. Lodosyn 4 to 5 times a day. Can to much C/L aggravate or? I don't see my MDS for another 2mos. and this issue is becoming a real problem. Thank you for taking the time to read this and any thoughts you may have to offer.